Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

May 2, 2012Sunflower County, Mississippi

NWS Jackson, MS issued this special weather statement at May 2, 2012, 3:16 PM CDT for Sunflower County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2012, 3:16 PM CDT (20:16 UTC)
Expired
May 2, 2012, 4:00 PM CDT
In force
44 min
Issued by
NWS Jackson, MS

County Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -136 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-136 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

512 
WWUS84 KJAN 022016
SPSJAN
MSZ019-022100-
SUNFLOWER MS-
316 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT WED MAY 2 2012

...STRONG THUNDERSTORM PUSHING NORTHWEST ACROSS SUNFLOWER...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 
40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES SOUTHEAST OF SUNFLOWER 
AT 315 PM CDT...MOVING NORTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING 
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3370 9045 3345 9045 3341 9056 3362 9069
      3362 9066 3377 9066 3383 9050
TIME...MOT...LOC 2015Z 157DEG 12KT 3353 9051

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 2, 1:20 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 2, 1:20 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
120 PM CDT WED MAY 2 2012

.UPDATE...LATEST SATELLITE IMAGERY SHOWED A WEAK SHORT WAVE OVER THE
ARKLATEX PUSHING TOWARD THE REGION. WATER VAPOR AND VISIBLE IMAGERY
SHOWED AN IMPRESSIVE TROPICAL PLUME OF PRECIPITABLE MOISTURE
ADVECTING ACROSS THE REGION FROM THE SOUTHEAST. MOISTURE TRANSPORT
WAS IMPRESSIVE. AREA SOUNDINGS SHOWED PRECIP WATER OF 1.7 AT
JAN...AS WELL AS 1.9 AT LIX. THE DEPTH OF MOISTURE WENT UP TO AROUND
700 MB. AREAS SOUNDINGS WERE ALSO SHOWING SOME GOOD FLOW OF AROUND
20 TO 30 KNOTS BELOW 700 MB...WHICH WILL AID IN MOVEMENT OF THE
CONVECTION. AREAS RADARS AND VISIBLE IMAGERY WERE PICKING UP SOME
ACTIVITY PUSHING NORTHWARD OFF THE GULF OVER SOUTHEAST LA AND
SOUTHEAST MS. ALSO HAVE VERTICAL TOTALS AROUND 52...DECAPE OF AROUND
1100...1300 (MODIFIED). LAPSE RATES WERE FAIRLY DECENT. HIRES MODELS
SHOWS THAT THE TROPICAL CONVECTIVE SHOWERS WILL QUICKLY DEVELOP AND
SPREAD NORTH ACROSS THE REGION FOR TODAY. HRR SHOWS THAT MAX
UPDRAFTS WILL BE APPROACHING CRITICAL VELOCITIES WHICH WILL AID IN
ISOLATED SEVERE POTENTIAL FOR TODAY FOR GUSTY WINDS. WITH ADDING THE
APPROACHING SHORT WAVE TO THE MIX WILL PUT IN ISOLATED SEVERE IN THE
HWO REGION WIDE AND KEEP THE MENTION OF LOCALLY TORRENTIAL RAINFALL
WITH PWATS HITTING AROUND 2 INCHES. ALSO UPDATE THROUGH GRAPHICAST.
ALSO HAVE INCREASED THE POPS ACROSS THE REGION...MAKING SLIGHTLY
HIGHER ADJUSTMENTS TO THE HIGHER EURO POPS.

FOR AFTERNOON UPDATE ADJUSTED TEMPS UP TO MID TO UPPER 80S./17/

./PREVIOUS DISCUSSION...421 AM CDT WED MAY 2 2012

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...THE SHORT TERM WILL
FEATURE CONTINUED WARM TEMPERATURES BUT HIGHER RAIN CHANCES.

CURRENT ANALYSIS INDICATES THE REGION REMAINS ON THE WESTERN
FRINGES OF THE SFC HIGH PRESSURE THAT IS CENTERED ACROSS THE
ATLANTIC OCEAN. IN THE MID LEVELS...A SHORTWAVE TROUGH IS SITUATED
JUST TO OUR WEST ACROSS THE TEXAS/LOUISIANA BORDER. IT WILL BE THIS
WEATHER FEATURE THAT WILL HELP BRING OUR RAIN CHANCES FOR THIS
AFTERNOON THROUGH THURSDAY. OVERNIGHT CONDITIONS HAVE BEEN WARM
GIVEN AN INCREASE IN MOISTURE OVER THE REGION. KJAN 00Z SOUNDING
SHOWED ABOUT 1.23 INCHES OF PRECIPITABLE WATER(WHICH IS ABOUT 103%
OF NORMAL)...WHICH HAS BEEN A SLOW INCREASE OVER THE LAST FEW DAYS.
THE BEST MOISTURE OF 1.5-1.6 INCHES RESIDES JUST ACROSS AND SOUTH OF
THE PINE BELT REGION PER LATEST BLENDED TOTAL PRECIPITABLE WATER
SATELLITE IMAGERY. THIS SLUG OF MOISTURE WILL CONTINUE TO PULL NORTH
GIVEN GOOD SOUTHERLY/SOUTHEASTERLY FLOW AT 850MB AND THE SFC. THIS
SHOULD BRING PW VALUES OF AROUND 1.8-1.9 INCHES INTO THE FORECAST
AREA. PER CLIMATOLOGY...THIS AMOUNT OF PRECIPITABLE WATER LOOKS TO
BE AROUND THE 99TH PERCENTILE FOR THE BEGINNING OF MAY. READINGS
WILL WARM INTO THE MID 80S ACROSS THE AREA TODAY. DEPENDING ON CLOUD
COVER AND RAIN...SOME LOCATIONS COULD REACH INTO THE UPPER 80S
AGAIN...BUT THIS IS NOT AS LIKELY AS THE PREVIOUS TWO DAYS.

AS THE SHORTWAVE MOVES ACROSS THE REGION TODAY...SHOWERS AND
THUNDERSTORMS WILL DEVELOP. HI-RES MODELS SHOW SOME ACTIVITY AS
EARLY AS 12Z. THERE IS SOME ACTIVITY IN THE NORTH CENTRAL GULF THAT
COULD MAKE IT UP TO THE PINE BELT BY THEN...BUT WILL HOLD OFF ON
ACTIVITY IN THE FORECAST FOR A COUPLE OF HOURS AFTER 12Z AND
EVALUATE THROUGH THE NEXT FEW HOURS. MOST OF THE ACTIVITY SHOULD
HOLD OFF UNTIL THE AFTERNOON...WHICH IS SUPPORTED BY HI-RES AND
GLOBAL MODEL DATA. WIND SHEAR INCREASES DURING THE AFTERNOON WHICH
COULD HELP ORGANIZE SOME STORMS...BUT VALUES ARE NOT OVERLY STRONG.
VERTICAL TOTALS AROUND 26-27C WILL HELP...ALONG WITH SOME MID LEVEL
FLOW. THE MAIN CONCERNS WITH ANY STORM THAT DEVELOPS WILL BE WINDS
UP TO 40/45 MPH AND MAYBE SOME SMALL HAIL. TORRENTIAL DOWNPOURS
SHOULD BE LIKELY GIVEN THE HIGH AMOUNT OF PRECIPITABLE WATER
EXPECTED TO BE ACROSS THE AREA. WILL KEEP MENTION OF THESE IN THE
HWO FOR TODAY.

THE SHORTWAVE AXIS WILL BE ACROSS THE EASTERN PART OF THE STATE BY
THIS EVENING AND THIS...COMBINED WITH WANING INSTABILITY...WILL
DIMINISH RAIN CHANCES FROM WEST TO EAST THROUGH THE EVENING. IT WONT
MOVE FAST OFF TO THE EAST AND WILL LEAVE SHOWER CHANCES OVERNIGHT IN
THE EAST. THE SHORTWAVE CONTINUES TO LINGER ACROSS THE MS/AL BORDER
BY THURSDAY MORNING AND WILL COMBINE WITH MOISTURE AND INSTABILITY
TO BRING ADDITIONAL SHOWERS AND STORMS TO THE REGION ON
THURSDAY...WITH THE BEST CHANCES BEING EAST OF THE INTERSTATE 55
CORRIDOR. MOST MODELS SHOW HEIGHTS BEGINNING TO BUILD ACROSS
LOCATIONS WEST OF THE MISSISSIPPI RIVER AND THINK THESE AREAS HAVE
LESS OF A CHANCE TO SEE RAINFALL THURSDAY. BY THURSDAY NIGHT...THE
SHORTWAVE TROUGH WILL BE ON THE MOVE INTO EASTERN ALABAMA AND
GEORGIA WITH BUILDING HEIGHTS FURTHER EAST ACROSS THE CWA. THIS WILL
DIMINISH RAIN CHANCES FOR THE ENTIRE CWA...LEADING TO A DRY THURSDAY
NIGHT. AS FOR TEMPERATURES...CONDITIONS WILL BE ABOVE NORMAL STILL
FOR THURSDAY BUT CLOUDS AND RAIN MAY HAMPER HIGHS IN THE EAST.
LOCATIONS IN THE WEST...PROVIDED THEY DO NOT SEE ANY RAIN AND ARE
ABLE TO CLEAR THE CLOUD COVER...COULD REACH INTO THE MID TO UPPER
80S AGAIN. OVERNIGHT LOWS WILL AGAIN BE ON THE WARM SIDE IN THE MID
TO UPPER 60S/AROUND 70. /28/

.LONG TERM...FRIDAY THROUGH TUESDAY...OVERALL THERE IS LITTLE CHANGE
FROM PREVIOUS THINKING IN THE LONG TERM WITH ABOVE NORMAL
TEMPERATURES CONTINUING BUT...MODELS HAVE COME IN A LITTLE LOWER
WITH MAINLY DIURNALLY DRIVEN RAIN CHANCES EACH DAY. FRIDAY THE
SURFACE RIDGING ALONG THE GULF COAST WILL SHIFT SOUTH AND EXTEND
WEST ACROSS THE NORTHERN GULF WHILE MID LEVEL RIDGING CENTERED OVER
THE SOUTHWEST GULF SPREADS NORTHEAST ACROSS OUR CWA. DESPITE THE
RIDGING SURFACE AND ALOFT THE ECMWF...NAM AND UKMET SHOW CONVECTION
BREAKING OUT OVER OUR EASTERN ZONES FRIDAY AFTERNOON. HAVE GONE
ABOVE MAV GUIDANCE TO INCLUDE MENTION OF THIS SLIGHT CHANCE. MODELS
STILL SHOW A SUBTLE WAVE MOVING EAST FROM THE SOUTHERN PLAINS FRIDAY
NIGHT ACROSS OUR CWA SATURDAY. THIS SHORTWAVE MAY HELP ENHANCE
CONVECTION SATURDAY AFTERNOON SO HAVE GONE A LITTLE ABOVE MAC
GUIDANCE THEN TO MENTION A SLIGHT CHANCE AREAWIDE. DESPITE THE
SLIGHT RAIN CHANCES FRIDAY AND SATURDAY AFTERNOONS...AFTERNOON HIGHS
WILL TOP OUT WELL ABOVE NORMAL IN THE UPPER 80S TO NEAR 90 DEGREES.
SATURDAY AND SUNDAY. THE GFS IS A LITTLE BROADER WITH A MID LEVEL
RIDGE AND DRIER THAN THE ECMWF SUNDAY. THE ECMWF CLOSES OFF A MID
LEVEL LOW OVER ALABAMA AND GENERATES CONVECTION OVER OUR EASTERN
ZONES DURING PRIME HEATING SUNDAY. WL ACCOUNT FOR THE SLIGHT CHANCE
POPS AGAIN IN THE EAST. THERE ARE CONSIDERABLE DIFFERENCES BETWEEN
THE ECMWF AND THE GFS WITH A WEAK BOUNDARY SAGGING INTO OUR NORTHERN
ZONES MONDAY INTO TUESDAY. THE ECMWF HAS THE BOUNDARY DRAPED ACROSS
OUR CWA TUESDAY MORNING WHILE THE SLOWER GFS IS WELL NORTHWEST
ACROSS THE OZARKS. THE GFS ACTUALLY STALLS THE BOUNDARY NORTH OF OUR
CWA TUESDAY WHILE THE ECMWF STALLS THE BOUNDARY OVER THE GULF COAST
BY WEDNESDAY MORNING. TEMPERATURES COULD BE A BIT COOLER WEDNESDAY
IF THE ECMWF VERIFIES. A NORTHERN STREAM TROUGH IS EXPECTED TO SWING
ACROSS OUR REGION WEDNESDAY NIGHT AND ENHANCE CONVECTION ACROSS THE
BOUNDARY BUT ONLY ISOLATED CONVECTION IS EXPECTED DURING THE DAY
WEDNESDAY. /22/

&&

.AVIATION...GREATEST AVIATION IMPACT TODAY WILL BE THE DEVELOPING
AND EXPECTED EXPANSION OF SHOWERS AND THUNDERSTORMS ACROSS MOST IF
NOT ALL TAF SITES THROUGH 03/03Z TONIGHT. SCT SHRA NEAR KHBG TO KMEI
AS OF 02/15Z IS EXPECTED TO SLOWLY PUSH N/W WHILE INCREASING IN
COVERAGE AND INTENSITY THIS AFTN. SOME STORMS MAY BECOME STRONG WITH
TURBULENT WINDS...SMALL HAIL AND TOPS TO 40 KFT AT TIMES WITH BRIEF
MVFR TO IFR. GRADIENT WINDS WILL BE SE 10 TO 15 KT BUT GREATER GUSTS
TO 30-40 KT COULD BRIEFLY OCCUR INVOF STRONGER TS. TSRA ACTIVITY
WILL WANE THROUGH THE LATE EVENING AND VFR CONDITIONS EXPECTED
OVERNIGHT. ANOTHER ROUND OF TSRA WILL BE POSSIBLE AGAIN THURSDAY.
/ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  67  84  68 /  79  33  23   3
MERIDIAN      84  66  83  65 /  73  56  47   5
VICKSBURG     85  67  86  66 /  85  22  14   3
HATTIESBURG   83  67  87  67 /  90  45  30  10
NATCHEZ       84  68  86  68 /  87  18  14   6
GREENVILLE    87  68  86  69 /  49  19  13   3
GREENWOOD     86  67  87  69 /  41  26  21   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/28/22/ALLEN
Hazardous weather outlook, May 2, 1:29 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
129 PM CDT WED MAY 2 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
129 PM CDT WED MAY 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

A FEW STRONG AND ONE OR TWO BREIFLY SEVERE THUNDERSTORMS COULD BE
POSSIBLE ACROSS THE ARKLAMISS THIS AFTERNOON THROUGH EARLY EVENING AS
A WEAK DISTURBANCE MOVES OVER THE REGION. THE MOST INTENSE STORMS
COULD BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH...TORRENTIAL
DOWNPOURS AND FREQUENT LIGHTNING. THE STRONG TO SEVERE STORM RISK
WILL DIMINISH THROUGH MID TO LATE EVENING TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

ALLEN

In the hours before

Special weather statement, May 2, 1:37 PM CDT, 1 hour 39 minutes before
MSZ050>052-056>058-021920-
SMITH MS-SCOTT MS-NEWTON MS-LAUDERDALE MS-JASPER MS-CLARKE MS-
137 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT WED MAY 2 2012

...LINE OF GUSTY THUNDERSTORMS PUSHING NORTH TO INTERSTATE TWENTY IN
EAST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM STONEWALL TO
PINEVILLE AT 137 PM CDT...MOVING NORTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CLARKE...NORTHERN JASPER...WESTERN
LAUDERDALE...NEWTON...EASTERN SCOTT AND NORTHEASTERN SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3209 8946 3258 8953 3258 8925 3255 8876
      3205 8870
TIME...MOT...LOC 1837Z 174DEG 23KT 3215 8882 3218 8937

BYB
Special weather statement, May 2, 1:40 PM CDT, 1 hour 36 minutes before
MSZ042>044-048-021925-
MADISON MS-LEAKE MS-HINDS MS-YAZOO MS-
140 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CDT WED MAY 2 2012

...LINE OF GUSTY THUNDERSTORMS PUSHING NORTH OF THE JACKSON METRO...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM MADISON TO 6 MILES
SOUTH OF TUSCOLA AT 140 PM CDT...MOVING NORTHWEST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EAST CENTRAL YAZOO...EXTREME NORTHEASTERN HINDS...WESTERN
LEAKE AND MADISON COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3258 8972 3263 8973 3259 8978 3259 8984
      3249 8996 3248 9002 3241 9008 3237 9017
      3275 9041 3289 9003 3284 8960 3258 8943
TIME...MOT...LOC 1840Z 152DEG 17KT 3249 9013 3259 8984
          3256 8951

BYB
Special weather statement, May 2, 2:21 PM CDT, 55 minutes before
MSZ036>038-042>045-022020-
ATTALA MS-WINSTON MS-NESHOBA MS-MADISON MS-LEAKE MS-HOLMES MS-
YAZOO MS-
221 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT WED MAY 2 2012

...LINE OF STRONG STORMS PUSHING NORTH TOWARD HIGHWAY 82 IN CENTRAL
MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 4 MILES
SOUTHEAST OF RENFROE TO 6 MILES WEST OF VAUGHAN AT 221 PM
CDT...MOVING NORTHWEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN YAZOO...HOLMES...NORTHERN LEAKE...NORTHEASTERN
MADISON...NORTHWESTERN NESHOBA...EXTREME SOUTHWESTERN WINSTON AND
ATTALA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3270 9020 3301 9041 3301 9038 3305 9039
      3305 9043 3310 9044 3311 9042 3309 9037
      3313 9038 3310 9035 3321 9033 3325 8988
      3322 8975 3327 8971 3328 8957 3303 8928
      3278 8925
TIME...MOT...LOC 1921Z 152DEG 21KT 3285 8941 3279 9015

BYB
Special weather statement, May 2, 2:55 PM CDT, 21 minutes before
MSZ049-022040-
RANKIN MS-
255 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED MAY 2 2012

...GUSTY THUNDERSTORMS GETTING READY TO MOVE THROUGH BRANDON AND
FLOWOOD IN RANKIN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 45 MPH WIND GUSTS WAS
LOCATED 7 MILES SOUTHEAST OF BRANDON AT 255 PM CDT...MOVING
NORTHWEST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3234 9012 3235 9011 3238 9010 3239 9007
      3243 9007 3244 9004 3247 9003 3250 8998
      3249 8996 3253 8992 3220 8975 3211 8993
TIME...MOT...LOC 1955Z 151DEG 12KT 3223 8990

BYB
Special weather statement, May 2, 3:11 PM CDT, 5 minutes before
MSZ032-033-022055-
OKTIBBEHA MS-CHOCTAW MS-
311 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT WED MAY 2 2012

...GUSTY THUNDERSTORM PUSHING ACROSS HIGHWAY 82 BETWEEN WINONA AND
STARKVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WIND GUSTS
WAS LOCATED 9 MILES SOUTHEAST OF REFORM AT 311 PM CDT...MOVING
NORTHWEST AT 15 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CHOCTAW AND SOUTHWESTERN OKTIBBEHA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3337 8890 3328 8899 3329 8910 3328 8911
      3345 8939 3347 8936 3347 8934 3350 8932
      3352 8927 3353 8918 3354 8909
TIME...MOT...LOC 2011Z 133DEG 15KT 3336 8905

BYB
Special weather statement, May 2, 3:16 PM CDT, 0 minutes before
MSZ019-022100-
SUNFLOWER MS-
316 PM CDT WED MAY 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
316 PM CDT WED MAY 2 2012

...STRONG THUNDERSTORM PUSHING NORTHWEST ACROSS SUNFLOWER...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WIND GUSTS WAS LOCATED 3 MILES SOUTHEAST OF SUNFLOWER
AT 315 PM CDT...MOVING NORTHWEST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SUNFLOWER COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3370 9045 3345 9045 3341 9056 3362 9069
      3362 9066 3377 9066 3383 9050
TIME...MOT...LOC 2015Z 157DEG 12KT 3353 9051

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 1:10 PM CDTSpecial Weather StatementJANScott30 min
May 2, 1:34 PM CDTSpecial Weather StatementJANHinds31 min
May 2, 1:37 PM CDTSpecial Weather StatementJANNewton43 min
May 2, 1:40 PM CDTSpecial Weather StatementJANMadison45 min
May 2, 2:21 PM CDTSpecial Weather StatementJANAttala, Holmes, Leake59 min
May 2, 2:55 PM CDTSpecial Weather StatementJANRankin45 min
May 2, 3:11 PM CDTSpecial Weather StatementJANChoctaw44 min
May 2, 3:17 PM CDTSpecial Weather StatementJANWebster43 min
May 2, 3:18 PM CDTSpecial Weather StatementJANHinds47 min
May 2, 3:22 PM CDTSpecial Weather StatementJANJefferson28 min
May 2, 3:43 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower32 min
May 2, 3:54 PM CDTFlash Flood WarningJANHinds, Rankin2 hr
May 2, 4:01 PM CDTSpecial Weather StatementJANClay, Lowndes44 min
May 2, 4:12 PM CDTSpecial Weather StatementJANGrenada43 min
May 2, 4:21 PM CDTSpecial Weather StatementJANWashington29 min
May 2, 4:24 PM CDTSpecial Weather StatementJANBolivar46 min
May 2, 4:48 PM CDTSpecial Weather StatementJANMadison42 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.